Alert archive / Missouri / Red Flag Warnings in 2016

Red Flag Warning 11, NWS Springfield, MO

April 2, 201612 counties in Missouri

NWS Springfield, MO issued this red flag warning at Apr 2, 2016, 11:13 AM CDT for 12 counties in Missouri. It took effect at Apr 2, 2016, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2016, 11:13 AM CDT (16:13 UTC)
In effect from
Apr 2, 2016, 12:00 PM CDT
Expired
Apr 2, 2016, 5:52 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO

Counties Christian County, MO, Douglas County, MO, Howell County, MO, Laclede County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WWUS83 KSGF 021613
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1113 AM CDT SAT APR 2 2016

MOZ070-071-081-082-091-092-095>097-103>105-022300-
/O.NEW.KSGF.FW.W.0011.160402T1700Z-160402T2300Z/
PULASKI-PHELPS-LACLEDE-TEXAS-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-
HOWELL-STONE-TANEY-OZARK-
1113 AM CDT SAT APR 2 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY LEVELS FOR FIRE WEATHER ZONES
070...071...081...082... 091...092...095...096...097...103...104
AND 105...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 070...071...081...082... 
  091...092...095...096...097...103...104 AND 105. 

* WIND...WESTERLY WINDS 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS TO
  35 MPH. WINDS SHIFTING TO THE NORTHWEST DURING THE AFTERNOON.

* HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITY 20 TO 25 PERCENT.

* IMPACTS...POTENTIAL RAPID SPREAD OF FIRES WITHIN WILDLAND
  GRASSES AND FOREST UNDERSTORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOSTER
1 follow-up statement
109 
WWUS83 KSGF 022252
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT SAT APR 2 2016

...RED FLAG WARNING WILL EXPIRE AT 6PM...

.RELATIVE HUMIDITY ACROSS THE REGION WILL INCREASE THIS EVENING
WHILE WIND SPEEDS BEGIN TO DECREASE. THEREFORE...THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 6PM.

MOZ070-071-081-082-091-092-095>097-103>105-030000-
/O.CAN.KSGF.FW.W.0011.000000T0000Z-160402T2300Z/
PULASKI-PHELPS-LACLEDE-TEXAS-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-
HOWELL-STONE-TANEY-OZARK-
552 PM CDT SAT APR 2 2016

...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE FOR FIRE WEATHER
ZONES 070...071...081...082...091...092...095...096...
097...103...104 AND 105...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD WILL ALLOW THE RED
FLAG WARNING TO EXPIRE AT 6 PM.

RELATIVE HUMIDITY WILL CONTINUE TO INCREASE THIS EVENING AS WIND
SPEEDS BEGIN TO DECREASE. THEREFORE...THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE AT 6 PM.

$$

CRAMER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Apr 2, 6:08 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Apr 2, 6:08 AM CDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
608 AM CDT SAT APR 2 2016

.SHORT TERM...(Today and tonight)
Issued at 228 AM CDT Sat Apr 2 2016

Deep northwest flow continues aloft across the area this morning,
with temperatures falling into the 30s under clear skies. Patchy
frost will remain possible through daybreak, especially within
sheltered valleys.

Another day of seasonable temperatures and northwest winds is
expected today. Winds will become rather gusty by afternoon, as a
dry cold front passes through the area. With a dry airmass in
place, these winds will lead to elevated to significant fire
weather conditions across the CWA. This will especially be the
case over south central Missouri, where the highest winds and
lowest RH will be co-located.

Temperatures tonight will not be as cool, with lows ranging from
the upper 30s east to low 40s west.

.LONG TERM...(Sunday through Friday)
Issued at 228 AM CDT Sat Apr 2 2016

Much warmer conditions are then expected Sunday, with highs
warming into the 70s as winds become southerly at the surface.
Moisture will be slow to return to the area, resulting in another
day of widespread elevated fire weather conditions.

Monday is expected to bring another dry frontal passage, likely
leading to a decent temperatures gradient from north to south over
the forecast area. Winds will become southerly again on Tuesday,
boosting temperatures over the western CWA into the 70s.

Our next chance of rain then looks to move into the area
Wednesday, as a couple of strong shortwaves again carve out deep
northwest flow across the central and eastern portions of the
United States. A lack of quality moisture ahead of this system
should keep any severe weather threat at bay, with just rain and
general thunder expected.

Cooler weather is then expected for the rest of the week, with the
potential for a couple of additional frontal passages heading into
next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 605 AM CDT Sat Apr 2 2016

VFR conditions will continue through tonight with mainly clear
skies. Winds will become brisk and gusty out of the west-northwest
today with gusts over 20 knots expected. Winds will quickly
diminish around sunset.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Schaumann
Hazardous weather outlook, Apr 2, 9:37 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 AM CDT SAT APR 2 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031445-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
937 AM CDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED NON THUNDERSTORM WIND RISK.
  ELEVATED TO SIGNIFICANT FIRE WEATHER RISK.

DISCUSSION...

 WESTERLY TO NORTHWESTERLY WINDS WILL GUST IN EXCESS OF 30 MPH AT
 TIMES TODAY. COMBINED WITH A VERY DRY AIRMASS...THIS WILL RESULT
 IN ELEVATED TO SIGNIFICANT FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  SOUTHERLY WIND GUSTS MAY EXCEED 30 MPH AT TIMES ON SUNDAY
  ACROSS WESTERN MISSOURI AND SOUTHEASTERN KANSAS.

  ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ON A DAILY BASIS
  THROUGH THE FIRST PART OF THE WORKWEEK.

  THUNDERSTORM CHANCES WILL RETURN TO THE AREA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

FOSTER

Nearby

Red Flag Warnings in Missouri, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.